Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2009, 5:49 AM CDT for Dimmit County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2009, 5:49 AM CDT (10:49 UTC)
- Expired
- Apr 18, 2009, 6:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 4:21 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3645 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 181049
SVREWX
TXC127-181145-
/O.NEW.KEWX.SV.W.0046.090418T1049Z-090418T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DIMMIT COUNTY...
* UNTIL 645 AM CDT.
* AT 548 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF GILSON GROVES...OR 25 MILES SOUTHEAST OF CARRIZO
SPRINGS...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CATARINA AND LIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2826 9980 2848 9950 2849 9939 2821 9939
2819 9944 2820 9978
TIME...MOT...LOC 1050Z 251DEG 17KT 2821 9967
$$1 follow-up statement
000
WWUS54 KEWX 181114
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 AM CDT SAT APR 18 2009
TXC127-181145-
/O.CON.KEWX.SV.W.0046.000000T0000Z-090418T1145Z/
DIMMIT TX-
614 AM CDT SAT APR 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN DIMMIT COUNTY...
AT 611 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF LIGHT...OR 23 MILES SOUTH OF BIG
WELLS...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT LOCATIONS SOUTHEAST OF CATARINA
BETWEEN FM 133 AND U.S. HIGHWAY 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2831 9960 2837 9939 2821 9939 2819 9944
2819 9957
TIME...MOT...LOC 1113Z 251DEG 17KT 2824 9954
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:55 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 18, 2:55 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 255 AM CDT SAT APR 18 2009 .DISCUSSION... THE LAST IN A SERIES OF WAVES OF INSTABILITY WILL BEGIN TO PUSH ACROSS SOUTH CENTRAL TEXAS LATER THIS MORNING. THE DISTURBANCES HAVE BEEN TRIGGERED BY A SLOW MOVING UPPER LOW CURRENTLY POSITIONED OVER THE ROCKIES. AS THE LOW MOVES INTO THE CENTRAL AND SOUTHERN PLAINS REGIONS LATER TODAY..THE TAIL END OF AN UPPER LEVEL WAVE WILL ACCOMPANY THE LOWS MOVEMENT..BRINGING A LAST ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. DUE TO THE VERY HEAVY RAINS THAT FELL YESTERDAY ACROSS THE EASTERN THIRD OF THE REGION..A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. AN ADDITIONAL AVERAGE ONE AND A HALF TO 3 INCHES MAY FALL TODAY IN THIS LAST ROUND OF ACTIVITY ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SHOWERS AND STORMS WILL END ACROSS THE EASTERN CWA THIS EVENING AS THE DISTURBANCE MOVES EAST OF THE REGION. THE UPPER LOW WILL PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY AREA TONIGHT WITH A DRY RIDGE OF HIGH PRESSURE BUILDING INTO THE REGION LATE TONIGHT AND SUNDAY. MOSTLY SUNNY AND WARMER SUNDAY WITH SUBSIDENT NORTHWEST FLOW ALOFT. A DIGGING TROUGH ACROSS THE GREAT LAKES INTO THE UPPER MIDWEST WILL COMBINE WITH A MAMMOTH UPPER RIDGE CENTERED OVER THE SOUTHWEST U.S. TO GIVE STRONG NORTHWEST FLOW ALOFT WITH A MOSTLY CLEAR..STABLE WEATHER PATTERN TO SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY. MORNINGS WILL REMAIN COOL WITH A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S MONDAY WARMING INTO THE 80S REGION-WIDE TUESDAY AND 80S TO A FEW 90S SOUTHWEST PORTIONS ON WEDNESDAY. THE UPPER FLOW WILL FLATTEN OUT BY LATE WEDNESDAY WITH INCREASING GULF MOISTURE AS SOUTHERLY FLOW RETURNS. THE LATTER HALF OF THE WEEK WILL SEE WARMER MORNINGS AS GULF MOISTURE RETURNS. MORNING LOW CLOUDS WILL LIFT TO PARTLY CLOUDY DURING THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 57 79 53 80 / 80 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 74 54 81 49 78 / 80 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 76 52 84 51 81 / 80 10 0 0 0 BURNET MUNI AIRPORT 73 53 77 51 77 / 60 - 0 0 0 DEL RIO INTL AIRPORT 83 55 84 52 82 / 20 - - 0 0 GEORGETOWN MUNI AIRPORT 72 55 77 51 77 / 60 10 0 0 0 HONDO MUNI AIRPORT 78 52 82 50 80 / 50 - - 0 0 SAN MARCOS MUNI AIRPORT 74 54 81 51 79 / 80 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 74 59 79 54 76 / 80 10 - 0 0 SAN ANTONIO INTL AIRPORT 76 57 83 50 81 / 70 - 0 0 0 STINSON MUNI AIRPORT 75 55 85 54 80 / 70 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 02/18
Hazardous weather outlook, Apr 18, 5:21 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT SAT APR 18 2009 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 521 AM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS AND FLASH FLOODING IS POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY. THE THREAT FOR SEVERE WEATHER COVERS NEARLY ALL OF SOUTH CENTRAL TEXAS...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES INCLUDED IN THE SEVERE THREAT. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR AREAS GENERALLY ALONG AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE...AND MANY AREAS UNDER THE WATCH HAD ALREADY RECEIVED HEAVY RAINFALL FROM FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 18, 12:25 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1225 AM CDT SAT APR 18 2009 TXZ219-220-180615- ATASCOSA-FRIO- 1225 AM CDT SAT APR 18 2009 ...A STRONG THUNDERSTORM WAS APPROACHING ATASCOSA AND FRIO COUNTIES... AT 1219 AM CDT...NWS METEOROLOGISTS ARE TRACKING A SEVERE THUNDERSTORM NEAR 18 MILES EAST OF COTULLA...MOVING NORTHEAST AT 40 MPH. THE STORM IS SLOWLY WEAKENING AND MAY FALL BELOW SEVERE LEVELS BY THE TIME IT REACHES THE ATASCOSA AND FRIO COUNTY LINES. MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE STILL EXPECTED AS THIS STORM ENTERS ATASCOSA AND FRIO COUNTIES. PEOPLE IN SOUTHEASTERN FRIO AND SOUTHWESTERN ATASCOSA COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...CHARLOTTE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Apr 18, 2:36 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 236 AM CDT SAT APR 18 2009 TXZ183-180830- VAL VERDE- 236 AM CDT SAT APR 18 2009 ...A STRONG THUNDERSTORM WAS AFFECTING VAL VERDE COUNTY... AT 236 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF PANDALE...OR 19 MILES WEST OF JUNO...MOVING NORTHEAST AT 30 MPH. PEOPLE IN VAL VERDE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 18, 2:46 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 246 AM CDT SAT APR 18 2009 TXZ217-180845- MAVERICK- 246 AM CDT SAT APR 18 2009 ...A STRONG THUNDERSTORM WAS AFFECTING MAVERICK COUNTY... AT 245 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 23 MILES SOUTH OF EL INDIO...MOVING NORTHEAST AT 25 MPH. PEOPLE IN MAVERICK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 18, 3:57 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 AM CDT SAT APR 18 2009 TXZ217-218-181000- MAVERICK-ZAVALA- 357 AM CDT SAT APR 18 2009 ...A STRONG THUNDERSTORM WAS AFFECTING MAVERICK AND ZAVALA COUNTIES... AT 355 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF COMETA...OR 17 MILES NORTHEAST OF EL INDIO...MOVING NORTH AT 30 MPH. PEOPLE IN MAVERICK AND SOUTHWESTERN ZAVALA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:20 PM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more | 19 hr |
| Apr 18, 3:03 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| Apr 18, 3:45 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 60 min |
| Apr 18, 4:57 AM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 2 hr |
| Apr 18, 5:11 AM CDT | Areal Flood Advisory | EWX | Atascosa, Caldwell, Gonzales, Guadalupe, Wilson | 2 hr |
| Apr 18, 5:46 AM CDT | Areal Flood Advisory | EWX | Bexar | 119 min |
| Apr 18, 6:45 AM CDT | Flash Flood Warning | EWX | Bastrop, Bexar, Caldwell, Fayette, Gonzales, Guadalupe and 2 more | 4 hr |
| Apr 18, 7:47 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Lee and 1 more | 4 hr |
| Apr 18, 8:44 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 29 min |
| Apr 18, 10:50 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Caldwell, Fayette, Gonzales, Guadalupe and 1 more | 115 min |
| Apr 18, 11:45 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Apr 18, 12:01 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 24 hr |
| Apr 18, 4:13 PM CDT | River Flood Warning | EWX | DeWitt | 60 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.